Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Rate of convergence of Lawson’s algorithm
HTML articles powered by AMS MathViewer

by A. K. Cline PDF
Math. Comp. 26 (1972), 167-176 Request permission


The algorithm of Charles L. Lawson determines uniform approximations of functions as limits of weighted ${L_2}$ approximations. Lawson noticed from experimental evidence that the algorithm seemed to converge linearly and convergence was related to a factor which was the ratio of the largest nonmaximum error of the best uniform approximation to the maximum error. This paper proves the linear convergence and explores the relation of the rate of convergence to this ratio.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D15
  • Retrieve articles in all journals with MSC: 65D15
Additional Information
  • © Copyright 1972 American Mathematical Society
  • Journal: Math. Comp. 26 (1972), 167-176
  • MSC: Primary 65D15
  • DOI:
  • MathSciNet review: 0298872